EconPapers    
Economics at your fingertips  
 

Inference on Semiparametric Multinomial Response Models

Shakeeb Khan, Fu Ouyang and Elie Tamer

No 980, Boston College Working Papers in Economics from Boston College Department of Economics

Abstract: In this paper we explore inference on regression coefficients in semi parametric multinomial response models. We consider cross sectional, and both static and dynamic panel settings where we focus throughout on point inference under sufficient conditions for point identification. The approach to identification uses a matching insight throughout all three models and relies on variation in regressors: with cross section data, we match across individuals while with panel data we match within individuals over time. Across models, IIA is not assumed as the unobserved errors across choices are allowed to be arbitrarily correlated. For the cross sectional model estimation is based on a localized rank objective function, analogous to that used in Abrevaya, Hausman, and Khan (2010), and presents a generalization of existing approaches. In panel data settings rates of convergence are shown to exhibit a curse of dimensionality in the number of alternatives. The results for the dynamic panel data model generalizes the work of Honoré and Kyriazidou (2000) to cover the multinomial case. A simulation study establishes adequate finite sample properties of our new procedures and we apply our estimators to a scanner panel data set.

Keywords: Multinomial choice; Rank Estimation; Adaptive Inference; Dynamic Panel Data (search for similar items in EconPapers)
JEL-codes: C22 C23 C25 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm and nep-ore
Date: 2019-05-12
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://fmwww.bc.edu/EC-P/wp980.pdf main text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:boc:bocoec:980

Access Statistics for this paper

More papers in Boston College Working Papers in Economics from Boston College Department of Economics Boston College, 140 Commonwealth Avenue, Chestnut Hill MA 02467 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F Baum ().

 
Page updated 2019-10-14
Handle: RePEc:boc:bocoec:980